Aspirin Can Cause Reye's Syndrome

This article is about the dangers involved with in Reye's syndrome and giving young children and teenagers aspirin when they have a fever.

It came as quite a surprise to me when I found out how many parents of young children and teenagers are unaware of the dangers of giving them aspirin. I am not talking about the stomach upsets or ulcers that can be caused by aspirin and aspirin products. I am talking about a potentially lethal syndrom that is contacted by giving aspirin or aspirin products to young children and teenagers that have a fever.

A doctor should always be consulted before given children aspirin because of this danger.

Children can get Reye's Syndrom when they have a common infection and aspirin is given to them or a product that has aspirin in it. For whatever reason you think that your child may need it, it is too dangerous to take the chance.



Reye's Syndrom is a syndrom is rare but if they get it, it is very serious. Reye's syndrom affects the organs of the body . It is a disease that they still do not know a lot about. What they have found is the most serious damage is done to the brain and the liver. Children that take aspirin during a fever have a much higher risk at getting this.

Some of the symptoms are forceful vomiting that lasts for hours and gets worse instead of better, severe headaches, child seems to be in a stupor and just stares, rapid breathing, drowsiness, memory loss, disorientation, hallucinations. If your child has even one of these symptoms you should get medical attention for them immediately. Your child may not have all the symptoms and they may have only one of them. It is always best to be safe then sorry. The faster you get medical attention the better and the more chance your child will have for recovery. Early diagnosis is critical because of the risk of brain damage and or liver damage. If a child is diagnosed with Reye's Syndrome they are sent to a hospital where they can treat the symptoms that the child has. This is usually reversing the swelling in the brain.

Since the cause of Reye's syndrome is not known it cannot be prevented. However, parents should never give their children aspirin or products containing aspirin for any illness that causes a fever. You can give them Tylenol, as it contains no aspirin.

Read all the labels; Pepto Bismol has aspirin in it and a lot of people are not aware of this. It is always best to consult a doctor when you are treating young children. There are risks involved in taking certain medications that you may not be aware of.

Reye's syndrome is a rare disorder, but as long as we can lower the risk of children getting it by not giving them aspirin or aspirin products when they have illnesses, we can attempt to prevent the disease.

© High Speed Ventures 2011